Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 14, 2015, 2:57 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 15, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 2:57 PM CDT (19:57 UTC)
- In effect from
- Mar 15, 2015, 1:00 PM CDT
- Expired
- Mar 15, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS83 KGID 141957 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 257 PM CDT SAT MAR 14 2015 ...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FROM 1 PM CDT TO 8 PM CDT FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA... .UNSEASONABLY WARM TEMPERATURES COMBINED WITH DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON ACROSS THE FORECAST AREA. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 150900- /O.UPG.KGID.FW.A.0002.150315T1800Z-150316T0200Z/ /O.NEW.KGID.FW.W.0004.150315T1800Z-150316T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 257 PM CDT SAT MAR 14 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...039...040...041...046...047...048...049... 060...061...062...063...064...072...073...074...075...076...077... 082...083...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST AROUND 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...DROPPING TO VALUES NEAR 15 PERCENT. * IMPACTS...FIRES THAT DO DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ GUERRERO
3 follow-up statements
691 WWUS83 KGID 150958 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 458 AM CDT SUN MAR 15 2015 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FROM 1 PM CDT TO 8 PM CDT FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA... .UNSEASONABLY WARM TEMPERATURES COMBINED WITH DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE FORECAST AREA. NEAR CRITICAL OR CRITICAL FIRE DANGER IS EXPECTED MONDAY AFTERNOON ALONG AND SOUTH OF A LINE FROM YORK TO RED CLOUD TO PLAINVILLE KANSAS. KSZ006-007-017>019-NEZ064-076-077-085>087-151800- /O.NEW.KGID.FW.A.0003.150316T1700Z-150317T0000Z/ /O.CON.KGID.FW.W.0004.150315T1800Z-150316T0100Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 458 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...017...018...019...064...076...077... 085...086 AND 087... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...017...018...019...064...076...077... 085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST AROUND 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...DROPPING TO 5 TO 15 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-151800- /O.CON.KGID.FW.W.0004.150315T1800Z-150316T0100Z/ PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN- 458 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...039...040...041...046...047...048...049... 060...061...062...063...072...073...074...075...082...083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...SOUTHWEST AROUND 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...DROPPING TO 5 TO 10 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HEINLEIN
199 WWUS83 KGID 151752 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1252 PM CDT SUN MAR 15 2015 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FROM 1 PM CDT TO 8 PM CDT FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA... .UNSEASONABLY WARM TEMPERATURES COMBINED WITH DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE FORECAST AREA. NEAR CRITICAL OR CRITICAL FIRE DANGER IS ALSO EXPECTED MONDAY AFTERNOON ALONG AND SOUTH OF A LINE FROM YORK TO RED CLOUD TO PLAINVILLE KANSAS. KSZ006-007-017>019-NEZ064-076-077-085>087-160100- /O.CON.KGID.FW.W.0004.150315T1800Z-150316T0100Z/ /O.CON.KGID.FW.A.0003.150316T1700Z-150317T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 1252 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006... 007...017...018...019...064...076...077...085...086 AND 087... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...017...018...019...064...076... 077...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST AROUND 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...DROPPING TO 5 TO 15 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-160100- /O.CON.KGID.FW.W.0004.150315T1800Z-150316T0100Z/ PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN- 1252 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 039...040...041...046...047...048...049...060...061...062...063... 072...073...074...075...082...083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...SOUTHWEST AROUND 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...DROPPING TO 5 TO 15 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ EWALD
499 WWUS83 KGID 160052 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 752 PM CDT SUN MAR 15 2015 ...A RED FLAG WATCH IS IN EFFECT MONDAY AFTERNOON FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM YORK TO RED CLOUD NEBRASKA...TO PLAINVILLE KANSAS. .UNSEASONABLY WARM TEMPERATURES COMBINED WITH DRY AND WINDY WEATHER WILL RESULT IN CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. KSZ006-007-017>019-NEZ064-076-077-085>087-160900- /O.EXP.KGID.FW.W.0004.000000T0000Z-150316T0100Z/ /O.CON.KGID.FW.A.0003.150316T1700Z-150317T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 752 PM CDT SUN MAR 15 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...017...018...019...064...076... 077...085...086 AND 087... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007... 017...018...019...064...076...077...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST AROUND 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...DROPPING TO 10 TO 15 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-160200- /O.EXP.KGID.FW.W.0004.000000T0000Z-150316T0100Z/ PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN- 752 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...039... 040...041...046...047...048...049...060...061...062...063...072... 073...074...075...082...083 AND 084... ALTHOUGH CONDITIONS REMAIN DRY...WIND SPEEDS WILL SUBSIDE THIS EVENING AND TONIGHT...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FAY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:40 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 14, 12:40 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1240 PM CDT SAT MAR 14 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 336 AM CDT SAT MAR 14 2015
ALOFT: THE FLOW IS COMPLEX AND CONVOLUTED. A DEPRESSION/TROF ON
THE TROPOPAUSE WAS OVERHEAD. THIS FEATURE WILL GRADUALLY SLIP SE
OF THE REGION BY THIS EVENING AS THE WRN USA RIDGE EXPANDS E AND
OVERTAKES THE REGION. 500 MB HEIGHTS WERE 2 STANDARD DEVIATIONS
ABOVE NORMAL AND WILL INCREASE TO 2.5 BY DAYBREAK SUN.
SURFACE: HIGH PRES WILL SLIDE ACROSS THE REGION TODAY AND SLIP TO
THE S TONIGHT.
TODAY: AN EXPANSIVE ARC OF CIRROSTRATUS RESIDES WITHIN THE UPPER
TROF. AS THE TROF MOVES SE...THIS CS WILL AS WELL. SO EXPECT A
PERIOD OF P/CLOUDY SKIES. THIS CS SHOULD BE MOST WIDESPREAD THIS
MORNING...THEN GRADUAL CLEARING FROM THE N.
THE 850 MB THERMAL TROF WILL BE OVER THE FCST AREA. SO NOT QUITE
AS WARM AS YESTERDAY...BUT IT WON'T MATTER. LIGHT WINDS WILL MAKE
IT FEEL VERY WARM.
TONIGHT: ESSENTIALLY CLEAR AND QUIET. SOME CIRROSTRATUS WILL BE
INCREASING OFF TO THE NW AFTER MIDNIGHT. DESPITE LIGHT SW WINDS
WENT TOWARD COLDER SIDE OF THE GUIDANCE SPREAD GIVEN THE DRY AIR.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 336 AM CDT SAT MAR 14 2015
FIRE WEATHER IS THE MAIN FORECAST CONCERN EARLY IN THE FORECAST.
MODELS CONTINUE TO SUGGEST A VERY WARM, DRY AND WINDY DAY ON
SUNDAY. RELATIVE HUMIDITIES AS LOW AS 15% AND WINDS GUSTING TO 30
MPH IN COMBINATION WITH VERY DRY FUELS SUGGEST THE NEED TO RAISE
THE AWARENESS OF FIRE WEATHER HEADLINES. WE WILL ISSUE A FIRE
WEATHER WATCH FOR SUNDAY AFTERNOON.
DEPENDING ON HOW FAR A COLD FRONT MOVES THROUGH THE AREA ON
MONDAY...THE WARM AND DRY CONDITIONS WILL NOT BE AS PREVALENT SO
WILL CONTINUE TO MONITOR FOR ADDITIONAL FIRE WEATHER PRODUCTS ON
MONDAY.
BY MONDAY EVENING THE FRONT IS FORECAST TO HAVE MOVED THROUGH THE
AREA. THE FRONT WILL USHER IN COOLER AIR THAN THE AREA HAS
EXPERIENCED THE LAST WEEK OR SO. TEMPERATURES CLOSER TO NORMAL
WILL BE THE RULE.
THERE IS A CHANCE FOR SOME SHOWERS ON THURSDAY AS A SHORT WAVE
MOVES TROUGH...OTHERWISE CHANCES FOR MOISTURE ARE ALMOST NON
EXISTENT THROUGH THE PERIOD.
&&
.AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1231 PM CDT SAT MAR 14 2015
VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS THROUGH THE VALID
TAF PERIOD. THE MAIN CONCERN WILL FOCUS AROUND THE
WIND...BEGINNING WITH WIND SHEAR TOMORROW MORNING AROUND 10Z.
THERE WILL BE A CORRIDOR OF WIND SHEAR ASSOCIATED WITH A LOW LEVEL
JET TONIGHT. THE LOW LEVEL COULD END UP BEING A BIT FARTHER
EAST...BUT CONFIDENCE IS HIGH ENOUGH NOW TO GO WITH LLWS TONIGHT.
THIS WILL LIKELY END UP BEING AROUND THE 1000 FOOT LEVEL...WITH
ABOUT A 30 KNOT DIFFERENCE BETWEEN THE SURFACE AND THIS LEVEL.
THIS WILL LIKELY LAST ABOUT 3-4 HOURS. THEN WE CONTINUE WITH A
WINDY DAY AS WE MIX OUT LATER IN THE AFTERNOON...AND WIND SPEEDS
WILL BE FROM THE SOUTHWEST AT AROUND 15-20 KNOTS WITH GUSTS CLOSER
TO 30 KNOTS. IT WILL ESSENTIALLY BE AN OVERALL BREEZY AFTERNOON.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR KSZ005>007-017>019.
&&
SHORT TERM...HALBLAUB
LONG TERM...EDDY
AVIATION...GUERREROHazardous weather outlook, Mar 14, 3:52 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 352 AM CDT SAT MAR 14 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 352 AM CDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AFTERNOON....WARM TEMPERATURES ALONG WITH DRY AND WINDY WEATHER ARE EXPECTED TO COMBINE TO CAUSE HAZARDOUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB/EDDY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:44 AM CDT | Fire Weather Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.